Tennessee, 2019Flash Flooding and Hail in Tennessee, June 26 to 27, 2019
June 26 to 27, 2019 · NWS OHX · 7 events in 4 counties and zones
Scattered showers and thunderstorms developed across parts of Middle Tennessee during the evening hours on June 26. A few reports of wind damage, large hail, and flash flooding were received from Robertson, Sumner, Wilson, and Rutherford Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $28,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across parts of Middle Tennessee during the evening hours on June 26. A few reports of wind damage, large hail, and flash flooding were received from Robertson, Sumner, Wilson, and Rutherford Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 26, 4:55 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 26, 4:55 PM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
555 PM CDT Wed Jun 26 2019
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
A few echoes are starting to pop up on radar this afternoon around
the area, and models suggest that activity will become more
scattered for the late afternoon and early evening. CAMs hinted at
additional convection starting this afternoon with this morning's
runs ahead of an upper shortwave and existing convection in MO.
Even though shear is quite weak, enough instability and dry air
exist for some of the developing storms to produce some damaging
wind gusts. However, this activity looks to be confined to the
northwest zones late this afternoon and early evening before
diurnal support drops around and after sunset. Increased pops
slightly in the northwest as models try to line up better on
timing and coverage of potential convection this evening.
We begin to settle into a normal summertime upper level pattern
for most of the forecast as upper waves move through to our north
and may have an impact over our area when lining up with diurnal
trends. Mainly have isolated/schc pops in the afternoon/evening
timeframe each day, with drier conditions during the overnight and
morning hours. With temperatures holding out in the low to even
mid 90s for highs through next week, it won't take much to kick
off a few showers and thunderstorms in the afternoon. Even with
upper high pressure moving in by Tuesday next week, subtle
disturbances showing up within the ridge look to be enough to keep
pops in the forecast. Even way out in the extended after next
Wednesday, no long term models hint at a stronger trough or better
shot at precip. So, it appears that we will have this summertime
highs in the low 90s/lows in the low 70s with chances for
afternoon thunderstorms into the holiday weekend next week.
&&
.AVIATION...
00Z TAF DISCUSSION.
A mid and upper level trough axis will remain camped out across
the western portion of the taf area through the period. This will
act to spawn a few tstms off and on over the next 24 hrs. Other
than vcts coverage, a prob 30 will be utilized at BNA and CKV for
Thu afternoon. As for fog potential, tover values have dropped
some over the last 2 hrs. Numerical guidance also suggests light
fog late tonight, except vsbys could drop as low as 2sm near csv.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......07
AVIATION........21
Hazardous weather outlook, Jun 26, 10:51 AM CST, 8 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1151 AM CDT Wed Jun 26 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1151 AM CDT Wed Jun 26 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...This Afternoon and Tonight
Some strong thunderstorms may be possible late this afternoon
into the evening hours tonight across the northern half of the
Tennessee River Valley Region of western Middle Tennessee.
Main concern with any strong thunderstorms that do develop
will be strong winds although a few occurrences of large hail
can not totally be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late this afternoon into
the evening hours tonight.
31
In the hours before
Special weather statement, Jun 26, 6:01 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
701 PM CDT Wed Jun 26 2019
TNZ059-270045-
Williamson TN-
701 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 745 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or near Franklin, moving northeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Franklin, Brentwood and Nolensville.
This includes Interstate 65 between mile markers 66 and 73.
LAT...LON 3586 8668 3594 8688 3604 8684 3596 8664
TIME...MOT...LOC 0001Z 202DEG 8KT 3598 8675
13
Special weather statement, Jun 26, 6:22 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
722 PM CDT Wed Jun 26 2019
TNZ008-270045-
Sumner TN-
722 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER COUNTY UNTIL
745 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Portland, or 14 miles north of Gallatin, moving
north at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Portland and Oak Grove.
LAT...LON 3665 8635 3664 8624 3649 8630 3651 8652
3665 8652
TIME...MOT...LOC 0021Z 188DEG 14KT 3658 8640
13Special weather statement, Jun 26, 6:50 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
750 PM CDT Wed Jun 26 2019
TNZ027-270115-
Davidson TN-
750 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON COUNTY
UNTIL 815 PM CDT...
At 750 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 8 miles southeast of Nashville, moving north at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Oak Hill, Antioch, Berry Hill and Percy Priest Lake.
LAT...LON 3599 8662 3605 8681 3623 8673 3614 8657
TIME...MOT...LOC 0050Z 198DEG 13KT 3609 8668
13
Special weather statement, Jun 26, 7:05 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
805 PM CDT Wed Jun 26 2019
TNZ027-270130-
Davidson TN-
805 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON COUNTY
UNTIL 830 PM CDT...
At 805 PM CDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 7 miles southeast of Nashville, moving north at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Oak Hill, Antioch, Berry Hill and Percy Priest Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3617 8657 3603 8658 3602 8659 3607 8679
3624 8676
TIME...MOT...LOC 0105Z 196DEG 9KT 3612 8666
13Special weather statement, Jun 26, 7:19 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
819 PM CDT Wed Jun 26 2019
TNZ027-028-062-270145-
Rutherford TN-Davidson TN-Wilson TN-
819 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND WEST CENTRAL WILSON COUNTIES UNTIL 845 PM
CDT...
At 818 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Vergne, or 13 miles southeast of Nashville, moving northeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
La Vergne, Mount Juliet, Antioch, Rural Hill, Percy Priest Lake and
Gladeville.
This includes the following highways...
Interstate 40 between mile markers 221 and 226.
Interstate 24 between mile markers 57 and 65.
Interstate 840 between mile markers 68 and 70.
LAT...LON 3598 8660 3604 8673 3621 8656 3610 8638
TIME...MOT...LOC 0118Z 223DEG 19KT 3607 8659
21
Special weather statement, Jun 26, 7:22 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
822 PM CDT Wed Jun 26 2019
TNZ008-027-028-270200-
Davidson TN-Wilson TN-Sumner TN-
822 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAVIDSON...SOUTH
CENTRAL SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 900 PM CDT...
At 822 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hermitage, or 10 miles east of Nashville, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gallatin, Lebanon, Hendersonville, Mount Juliet, Lakewood and
Hermitage.
This includes Interstate 40 between mile markers 219 and 227.
LAT...LON 3612 8660 3618 8669 3640 8653 3626 8631
TIME...MOT...LOC 0122Z 223DEG 18KT 3618 8660
21
Event by event
3 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Wilson
- When
- June 26, 7:40 PM CST
- Where
- Wilson County, 0.93 mi NNE of Greenlawn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.261, -86.561
Public reported several trees were blown down around 5542 Vanderbilt Road.
Thunderstorm Wind, Sumner
- When
- June 26, 8:00 PM CST
- Where
- Sumner County, Gallatin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 36.400, -86.450
A NWS employee reported trees were blown down in Gallatin.
Hail, Sumner
- When
- June 26, 8:04 PM CST
- Where
- Sumner County, Gallatin
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.400, -86.450
Flash Flood, Sumner
- When
- June 26, 9:01 PM CST
- Where
- Sumner County, 1.36 mi SSW of Gallatin to 0.94 mi WSW of Gallatin
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.381, -86.457
Sumner County EMA reported five swift water rescues were conducted across Gallatin, including on Gray Street, Boyers Avenue, Fairgrounds Road, and the intersection of West Main Street at Red River Road. Another swift water rescue was conducted west of the city on New Hope Road.
Flash Flood, Sumner
- When
- June 26, 9:40 PM CST
- Where
- Sumner County, 0.32 mi W of Clearview to 0.51 mi E of Clearview
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.549, -86.606
Sumner County EMA reported a swift water rescue was conducted on Clearview Road north of Cottontown.
Thunderstorm Wind, Rutherford
- When
- June 26, 10:34 PM CST
- Where
- Rutherford County, 0.86 mi NW of Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.858, -86.432
Trees were blown down on Medical Center Parkway in front of Firehouse Subs.
Flash Flood, Robertson
- When
- June 27, 12:30 PM CST
- Where
- Robertson County, 0.29 mi SW of Handleyton to 0.16 mi SSW of Handleyton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.597, -86.633
Swift water rescues were conducted to rescue two individuals from two separate vehicles on Starks Road near Highway 52 in Orlinda.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, June 26, 2019$195,000 · 50 kt wind · 20 events
- Flash Flood and Flood in Missouri, June 26, 2019$60,000 · 1.75 in hail · 8 events
- Flash Flooding and Damaging Winds in Kentucky, June 26 to 28, 2019$35,000 · 55 kt wind · 19 events
- Flash Flood and Hail in Kentucky, June 26 to 27, 2019$55,000 · 65 kt wind · 5 events
- Hail and Damaging Winds in Georgia, June 26 to 27, 2019$32,000 · 1 in hail · 3 events
- Flash Flooding and Hail in Illinois, June 26 to 30, 20192 in hail · 20 events
- Damaging Winds in New York, June 26, 2019$21,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Florida, June 26, 2019$17,000 · 50 kt wind · 5 events
- Damaging Winds in New York, June 26, 201983 kt wind · 15 events
- Damaging Winds in Oregon, June 26, 2019$18,000 · 52 kt wind · 2 events
- Flash Flood and Flooding in Indiana, June 26 to 27, 20191 in hail · 13 events
- Hail and Damaging Winds in Montana, June 26, 20192.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836256, 836258, 836257, 836259, 836260, 836261, 841257.